Texas, 2016

Hail and Damaging Wind in Texas, April 28 to 29, 2016

April 28 to 29, 2016 · NWS AMA · 23 events in 8 counties and zones

Thunderstorms formed in the western Texas Panhandle during the afternoon of the 28th and moved east across the Texas Panhandle through the afternoon and evening hours. The storms occurred in an environment characterized by sufficient shear and instability to allow them to become severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms formed in the western Texas Panhandle during the afternoon of the 28th and moved east across the Texas Panhandle through the afternoon and evening hours. The storms occurred in an environment characterized by sufficient shear and instability to allow them to become severe. Several locations that were impacted by these storms received large hail. Isolated strong damaging winds were reported. The largest hail broke windshields south of Perryton, and was near 2 in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 28, 3:43 PM CST, 40 minutes earlier.

Area forecast discussion, Apr 28, 3:43 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT THU APR 28 2016

.DISCUSSION...

MESOSCALE UPDATE...
CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE
SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27
CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD
CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE
ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS
MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING
SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS
WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT
SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE
WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN
ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM
HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY
LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE
MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE
NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND
BECOMES INCREASINGLY ELEVATED.

A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS
FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH
SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND
150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK
OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS
STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL
CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS
SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST
GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY
CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING
OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT
INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER
OBSERVATIONAL DATA AS NECESSARY.

BRB

SHORT TERM...
SEE SHORT TERM DISCUSSION BELOW FROM BRB.

LONG TERM...
FRIDAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER
THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER
LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN
AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS
CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE
MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY
AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR
STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND
LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE
ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE
SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS
AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE
THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL
LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES
PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA
PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S.

A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO
KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS
WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN.
WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW
WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL
GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE
ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND
CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON
TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT
TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES
AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS.

BEAT

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                51  70  42  66  42 /  60  30  10   5   5
BEAVER OK                  51  58  42  62  39 /  80  70  30   5   5
BOISE CITY OK              44  54  34  58  35 /  80  70  20  10  20
BORGER TX                  55  68  46  66  45 /  70  50  10   5   5
BOYS RANCH TX              49  70  40  65  41 /  50  30  10  10  10
CANYON TX                  50  72  39  67  41 /  50  20  10   5   5
CLARENDON TX               54  74  45  69  45 /  60  40  10   5   5
DALHART TX                 47  62  37  62  38 /  60  40  20  10  20
GUYMON OK                  48  56  41  62  41 /  80  70  30   5  10
HEREFORD TX                46  73  40  68  41 /  40  20   5  10  10
LIPSCOMB TX                53  62  45  65  43 /  70  70  20   5   5
PAMPA TX                   53  67  44  64  43 /  70  50  10   5   5
SHAMROCK TX                56  73  47  70  46 /  60  50  10   5   5
WELLINGTON TX              58  78  48  73  47 /  70  50  10   5   5

&&

.PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/

SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM
EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR
THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED
ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE
INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES
TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A
CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE
TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE
OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR
NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE
HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE
AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF
THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING.

DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF
OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST
TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO
ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS
AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW
ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A
WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN
COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW-
LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF
DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A
SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A
TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO
THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO
STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS
QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES
IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN
LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER.

WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL
LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE
CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING
CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE
LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE
BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER
SOUNDING MAY BE OF LITTLE VALUE.

CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC
ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE
APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND
CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST
LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED
THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT
FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE
BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE
BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS
EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE
HAIL.

THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS
AFTERNOON.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/16
Hazardous weather outlook, Apr 28, 3:19 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU APR 28 2016

OKZ001>003-TXZ001>020-291000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
419 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF
THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO
SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS
PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY
RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE
WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY
RAINFALL CONTINUING TO BE A THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE
MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE
SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING
EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT
THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT
ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND
EASTERN TEXAS PANHANDLE.

BEAT

In the hours before

Special weather statement, Apr 28, 3:17 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT THU APR 28 2016

TXZ006-282145-
HARTLEY TX-
417 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARTLEY COUNTY UNTIL
445 PM CDT...

AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF ROMERO...OR 15 MILES EAST OF NARA VISA...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL  BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROMERO.

LAT...LON 3596 10293 3592 10261 3562 10272 3562 10295
TIME...MOT...LOC 2116Z 189DEG 21KT 3568 10283

BRB
Special weather statement, Apr 28, 4:01 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT THU APR 28 2016

TXZ018-282230-
ARMSTRONG TX-
501 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL
530 PM CDT...

AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF WAYSIDE...OR 18 MILES SOUTHWEST OF CLAUDE...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE AND GOODNIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3482 10147 3485 10162 3518 10146 3503 10117
TIME...MOT...LOC 2200Z 209DEG 24KT 3488 10153

BRB

The radar

The Amarillo radar (KAMA), 87 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

22 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hartley

When
April 28, 4:23 PM CST
Where
Hartley County, 5.33 mi SSE of Hartley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.810, -102.360

Lots of hail from pea size up to golf ball size was reported on Highway 385, 6 miles south-southeast of Hartley.

Hail, Moore

When
April 28, 5:19 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1.75 in hail
Reported by
County Official
Coordinates
35.860, -101.970

Golf ball size hail was reported just south of Dumas.

Thunderstorm Wind, Moore

When
April 28, 5:20 PM CST
Where
Moore County, 6.24 mi N of Dumas
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.940, -101.960

Power poles were snapped by the wind at FM 1060 and County Road I.

Hail, Moore

When
April 28, 5:36 PM CST
Where
Moore County, 5.03 mi W of Sunray
Measured
1.5 in hail
Reported by
County Official
Coordinates
36.020, -101.820

Ping pong ball size hail was reported just south of Sunray. Hail accumulation was reported on roadways.

Hail, Potter

When
April 28, 6:13 PM CST
Where
Potter County, 13.91 mi NE of Valle de Oro
Measured
1.25 in hail
Reported by
County Official
Coordinates
35.610, -101.960

Half dollar size hail was reported two miles south of Masterson.

Hail, Hutchinson

When
April 28, 6:33 PM CST
Where
Hutchinson County, 4.18 mi N of Stinnett
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.880, -101.440

Golf ball size hail was reported 4 miles north of Stinnett.

Hail, Hutchinson

When
April 28, 6:37 PM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
1.75 in hail
Reported by
Public
Coordinates
35.820, -101.440

Golf ball size hail was reported in Stinnett.

Hail, Hutchinson

When
April 28, 6:49 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.640, -101.600

Penny size hail was reported in Fritch.

Hail, Hutchinson

When
April 28, 6:51 PM CST
Where
Hutchinson County, 2.07 mi N of Fritch
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.660, -101.600

Quarter size hail was reported at Double Diamond.

Hail, Hutchinson

When
April 28, 6:55 PM CST
Where
Hutchinson County, Fritch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.630, -101.600

Quarter size hail was reported 1 mile south of Fritch.

Hail, Hutchinson

When
April 28, 6:58 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.640, -101.600

Quarter size hail was reported at Lake Meredith Harbor.

Hail, Hutchinson

When
April 28, 6:59 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.640, -101.600

Half dollar size hail was reported in Fritch.

Hail, Carson

When
April 28, 7:01 PM CST
Where
Carson County, 8.4 mi WNW of Mc Bride
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.580, -101.600

Quarter size hail was reported 4 miles south of Fritch.

Hail, Hutchinson

When
April 28, 7:03 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.640, -101.600

Dime to quarter size hail covered the road in Fritch.

Hail, Hutchinson

When
April 28, 7:08 PM CST
Where
Hutchinson County, 0.89 mi NE of Fritch
Measured
1.75 in hail
Reported by
Local Official
Coordinates
35.640, -101.590

Golf ball size hail was reported in Fritch.

Hail, Hutchinson

When
April 28, 7:09 PM CST
Where
Hutchinson County, 3.94 mi SW of Hutchinson Co Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.660, -101.450

Quarter size hail was reported in Buena Vista.

Hail, Hutchinson

When
April 28, 7:20 PM CST
Where
Hutchinson County, 3.44 mi WSW of Borger
Measured
1 in hail
Reported by
Public
Coordinates
35.660, -101.440

Quarter size hail was reported two miles west of Borger.

Hail, Hutchinson

When
April 28, 7:28 PM CST
Where
Hutchinson County, 1.78 mi NE of Borger
Measured
1 in hail
Reported by
Public
Coordinates
35.690, -101.360

Quarter size hail was reported 3 miles northeast of Borger.

Hail, Ochiltree

When
April 28, 7:29 PM CST
Where
Ochiltree County, 14.04 mi SE of Farnsworth
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
36.130, -100.800

Two inch diameter hail busted windshields on Highway 70 approximately 18 miles south of Perryton.

Hail, Hutchinson

When
April 28, 7:30 PM CST
Where
Hutchinson County, 1.32 mi ESE of Borger
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.660, -101.360

Golf ball size hail was reported 2 miles east of Borger.

Hail, Roberts

When
April 28, 8:34 PM CST
Where
Roberts County, 0.89 mi SW of Miami
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.690, -100.640

Golf ball size hail was reported on Highway 60 in Miami.

Hail, Roberts

When
April 28, 8:39 PM CST
Where
Roberts County, 0.89 mi SW of Miami
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.690, -100.640

Half dollar size hail was reported on South Kiowa Street near Highway 60 in Miami.

Hail, Sherman

When
April 29, 12:16 AM CST
Where
Sherman County, 6.15 mi W of Texhoma
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.490, -101.810

Quarter size hail was reported in Texhoma.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634812, 634813, 634951, 634814, 634816, 634820, 634956, 634821, 634926, 634822, 634823, 634825, 634824, 634826, 634827, 634828, 634936, 634929, 634932, 634930, 634941, 634944, 634953.